Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 153, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 19, 2007, 6:26 PM EDT for Appling County, Jeff Davis County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2007, 6:26 PM EDT (22:26 UTC)
- Expired
- Jul 19, 2007, 7:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Appling County, GA, Jeff Davis County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 932 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:59 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 19, 2:59 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 259 PM EDT THU JUL 19 2007 .SHORT TERM...TONIGHT THROUGH SUNDAY... THE MID LEVEL RIDGE OVER CENTRAL FL HAS PUSHED JUST TO THE WEST AND WILL PAVE THE WAY FOR WWD SFC TO 500 MB FLOW TODAY. THE UPPER LEVEL HIGH OFF OUR EAST COAST AND A DRY SLOT OBSERVED IN THE WV IMAGERY WILL ONCE AGAIN BE INFLUENTIAL IN SUPPRESSING CONVECTIVE ACTIVITY IN N FL. WILL KEEP POPS ON THE 25 TO 35 PERCENT RANGE WITH SLIGHTLY HIGHER POPS ALONG THE FL COAST WITH THE ANTICIPATION OF SOME SBRZ CONVECTION. TSTMS ARE STARTING TO DEVELOP IN THE EXTREME NORTHERN AND SOUTHERN PORTIONS OF OUR CWA. EXPECT THE MAJORITY OF THE WEST COAST SBRZ CONVECTION TO BE LIMITED TO THE FAR SOUTHERN PORTIONS OF OUR CWA WHILE PUSHING INLAND TOWARDS THE I 75 CORRIDOR. MODELS INDICATE A DEEPER LAYER OF MOISTURE THAT HAS MOVED INTO SE GA. ISOLATED TSTMS SHOULD CONTINUE TO PULSE UP THIS AFTERNOON AND INTO THIS EVENING DUE TO THE COMBO OF HEAT AND MOISTURE. WITH WESTERLY STEERING FLOW AND THE ARRIVAL OF A SURFACE TROUGH AND A SHORTWAVE IT LOOKS LIKE ACTIVITY MAY FIRE DURING THE LATE EVENING HOURS AS WELL ALONG COASTAL SE GA AND WILL KEEP POPS GOING INTO THE OVERNIGHT PERIOD. FOR THE WEEKEND... A SHORTWAVE WILL DROP DOWN FROM THE NORTH INTO OUR AREA FRIDAY AND INTO SATURDAY. WINDS WILL BE SHIFTING TO THE WNW AS THIS SHORTWAVE PASSES. BECAUSE OF THIS SET UP HOTTER AND DRIER AIR WILL BE USHERED INTO THE REGION TOMORROW. MAX TEMPS WILL HIT THE UPPER 90S IN MOST LOCATIONS BRING THE HEAT INDEX UP TO THE 105-108 RANGE. ALONG WITH THE SHORTWAVE...GFS IS BRINGING DOWN A LARGE AREA OF 850-500 OMEGA THAT WILL SWING OVER MOST OF THE CWA ON SAT. WITH LITTLE DIURNAL EFFECTS THIS WEEKEND WE WILL HAVE SHOWERS LINGERING OVER THE AREA MOST OF THE DAY ON SAT. WILL KEEP POPS AROUND 35 TO 45 PERCENT FOR MOST OF THE REGION. AS THE FRONT BEGINS TO WASH OUT ON SUN AND INTO MON MUCH DRIER AIR WILL SINK INTO OUR FORECAST AREA. POPS WILL BE REDUCED GREATLY IN THE NORTHERN PORTION OF OUR AREA IN ANTICIPATION OF LOWER PWATS AND HUMIDITY. WILL KEEPS POPS IN THE 25-35 RANGE INTO FL. .LONGTERM...MONDAY THROUGH THURSDAY... BY EARLY NEXT WEEK THE FRONT SHOULD WASH OUT OF THE AREA LEADING TO MUCH DRIER AIR OVER SE GA WITH RIDGING OVER JAX AND A MORE CLIMO TYPE PATTERN. WINDS WILL BE SHIFTED TO THE E SO CONVECTION NEXT WEEK WILL BE DOMINATED BY THE EAST COAST SBRZ. HAVE THE GREATEST POPS MON THROUGH THURS BETWEEN THE 301 AND I 75 CORRIDOR. && .AVIATION...VFR CONDITIONS TO DOMINATE TONIGHT OUTSIDE OF SCATTERED THUNDERSTORM ACTIVITY. MVFR/IFR CIGS AND VSBYS IN TSTMS MAINLY BETWEEN 20Z-00Z. && .MARINE...NOT MUCH CHANGE WITH AFTERNOON SSE FLOW DUE TO SEABREEZE...BECOMING WSW OVERNIGHT. COLD FRONT WILL STALL AND WEAKEN OVER THE AREA THIS WEEKEND. WINDS AND SEAS WILL CONTINUE TO BE BELOW HEADLINE CRITERIA. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 97 70 92 / 10 30 20 30 SSI 78 95 77 87 / 20 30 20 30 JAX 75 98 74 92 / 30 30 30 40 SGJ 76 95 75 91 / 40 30 30 40 GNV 73 96 73 93 / 10 30 30 40 OCF 74 95 74 92 / 10 40 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && BARRON/HESS/ZIBURA/WALKER
Hazardous weather outlook, Jul 19, 1:53 PM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 153 PM EDT THU JUL 19 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-200900- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 153 PM EDT THU JUL 19 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS ACTIVITY WILL FOCUS GENERALLY ACROSS COASTAL NORTHEAST FLORIDA AND SOUTHEAST GEORGIA DURING THE AFTERNOON HOURS. GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED IN THE STRONGER STORMS. IN ADDITION...LOCALLY HEAVY DOWNPOURS WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW- LYING AREAS. AN APPROACHING UPPER LEVEL DISTURBANCE LATE THIS EVENING WILL INTERACT WITH THE COASTAL THUNDERSTORMS AND ALLOW THE ACTIVITY TO PERSIST IN THE NEARSHORE WATERS THROUGH THE OVERNIGHT HOURS. SOME OF THESE STORMS WILL BE LOCALLY STRONG WITH FREQUENT CLOUD TO WATER LIGHTNING TO BEING THE MAIN CONCERN .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...VERY HOT CONDITIONS TO CONTINUE ON FRIDAY... MAXIMUM TEMPERATURES WILL SOAR INTO THE UPPER 90S FRIDAY AFTERNOON AHEAD OF A FRONTAL SYSTEM TO THE NORTH OF THE REGION. HEAT INDICES WILL REACH THE 105 TO 110 RANGE DURING THE MID TO LATE AFTERNOON HOURS WITH THE HIGHEST READINGS ALONG THE I-95 CORRIDOR FROM BRUNSWICK SOUTHWARD TO JACKSONVILLE AND ST AUGUSTINE. A COOL FRONT IS EXPECTED TO SAG INTO THE DEEP SOUTH BY THE LATTER HALF OF THE WEEK AND INTO THE WEEKEND. THIS FEATURE IN COMBINATION WITH A SERIES OF UPPER LEVEL DISTURBANCES WILL LEAD TO INCREASED SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... ALTHOUGH MOST STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. DEESE/HESS
In the hours before
Special weather statement, Jul 19, 4:07 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 407 PM EDT THU JUL 19 2007 FLZ040-192045- MARION- 407 PM EDT THU JUL 19 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT... AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF OCALA AIRPORT...OR 10 MILES SOUTHWEST OF OCALA...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OCALA AIRPORT... SUMMERFIELD...SILVER SPRINGS SHORES...SANTOS...LAKE WEIR AND BELLEVIEW THROUGH 445 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HURLBUT
Special weather statement, Jul 19, 6:03 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 603 PM EDT THU JUL 19 2007 GAZ133-135-192245- APPLING-JEFF DAVIS- 603 PM EDT THU JUL 19 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING AND JEFF DAVIS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 645 PM EDT... AT 603 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES WEST OF HAZLEHURST...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SNIPESVILLE...HAZLEHURST...PINE GROVE...GRAHAM AND BAXLEY THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HURLBUT
Special weather statement, Jul 19, 6:05 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 605 PM EDT THU JUL 19 2007 GAZ132-133-192245- COFFEE-JEFF DAVIS- 605 PM EDT THU JUL 19 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND JEFF DAVIS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 645 PM EDT... AT 605 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF PRIDGEN...OR 10 MILES NORTH OF BROXTON...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PRIDGEN...HAZLEHURST...DENTON AND SNIPESVILLE THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HURLBUT
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.